Loading ...
Sorry, an error occurred while loading the content.

Benzodiazepines on a sad day

Expand Messages
  • Lenny
    Hello, I don t mean to write with only questions and not input. I would hope that this question and any answers will help others who may have to go through the
    Message 1 of 1 , Sep 11, 2002
    • 0 Attachment
      Hello,

      I don't mean to write with only questions and not input. I would hope
      that this question and any answers will help others who may have to
      go through the same ordeal I am currently.
      I have had HCV for about 12 years and was ayt a rather managable
      point and taking chinese herbs and lots of fresh juices. i found
      myself in a position where my doctor put me on Benzodiazepines. I had
      Xanax, Klonopin and now he has switched me to Bromazepam (not sure if
      it's in the US)
      I am trying desperately to taper off this drug, as it is robbing the
      health I had won back from the virus. This drug Bromazepam has a half
      life that make it such that I end up going into withdrawal once or
      twice a day if i miss a dose by even an hour. I am inclined to go
      back to Klonopin, which I have drops for and can be reduced by .1 mg
      at a time. I know for the average person, it is almost a given to
      switch to this longer acting drug so there will be a constant level
      in the blood stream and so you won't go through a shock on a daily
      basis as the medicine wears off. It is a gradual "taper" For me, I
      wondered if haveing HCV meant that having a constant blood level and
      having a longer period to metabolize might be bad for me. I have
      found that i am getting very sick at different parts of the day with
      the shorter acting medicine, now that I have cut my dose down.
      Iassume this is because, by the time it is time for thenext dose, the
      small amount you have taken has worn off.Constant withfrawal and
      recoup. Everyday.
      So, has anyone been in this situation and what is the better choice
      for someone with this disease? Longer half life for stability and
      less shock, or shorter even though it seems painfull, it's less
      constant load on the liver. My doctor simply does not understand. His
      advice is always more or slower. it is killing me.
      If no one has an answer maybe a suggestin from anyone who has had to
      taper from a Benzodiazepine and used some natural liver herb. i used
      Milk Thistle but that made me sick. i wonder if things meant to help
      you "detoxify" would possibly interfer with the delicate business of
      slowly lowering yourself, dose by dose. anyone who has been here,
      pkease respond. I was thinking Klonopin for stability and Dandelion
      for the herb. any suggestions welcome.

      Elan
    Your message has been successfully submitted and would be delivered to recipients shortly.